Alert archive / Michigan / Beach Hazards Statements in 2013
Beach Hazards Statement 15, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Sep 29, 2013, 5:16 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2013, 5:16 AM EDT (09:16 UTC)
- Expired
- Sep 29, 2013, 8:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
880 WHUS43 KIWX 290916 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 516 AM EDT SUN SEP 29 2013 INZ003-MIZ077-291730- /O.NEW.KIWX.BH.S.0015.130929T0916Z-130930T0000Z/ LA PORTE-BERRIEN- 516 AM EDT SUN SEP 29 2013 /416 AM CDT SUN SEP 29 2013/ ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS 10 TO 20 MPH AND WAVE HEIGHTS OF 3 TO 6 FEET CAN BE EXPECTED THROUGH EARLY THIS EVENING. THIS WILL RESULT IN FREQUENT STRONG RIP CURRENTS ALONG WITH THE HAZARDS ASSOCIATED WITH SWIMMING IN HIGH WAVES. WINDS WILL DIMINISH TO 5 TO 10 MPH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
3 follow-up statements
361 WHUS43 KIWX 291515 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1115 AM EDT SUN SEP 29 2013 INZ003-MIZ077-292315- /O.CON.KIWX.BH.S.0015.000000T0000Z-130930T0000Z/ LA PORTE-BERRIEN- 1115 AM EDT SUN SEP 29 2013 /1015 AM CDT SUN SEP 29 2013/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS 10 TO 20 MPH AND WAVE HEIGHTS OF 3 TO 5 FEET CAN BE EXPECTED THROUGH THIS EVENING. THIS WILL RESULT IN FREQUENT STRONG RIP CURRENTS ALONG WITH THE HAZARDS ASSOCIATED WITH SWIMMING IN HIGH WAVES. WINDS AND WAVES WILL DIMINISH BY LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
488 WHUS43 KIWX 292006 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 406 PM EDT SUN SEP 29 2013 INZ003-MIZ077-300000- /O.CON.KIWX.BH.S.0015.000000T0000Z-130930T0000Z/ LA PORTE-BERRIEN- 406 PM EDT SUN SEP 29 2013 /306 PM CDT SUN SEP 29 2013/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...NORTH TO NORTHEAST WINDS WILL GRADUALLY DIMINISH TO AROUND 10 MPH THIS EVENING. WAVE HEIGHTS WILL GRADUALLY SUBSIDE...THOUGH THE RISK FOR LINGERING STRONG STRUCTURAL RIP CURRENTS STILL EXITS UNTIL 8 PM EDT...ESPECIALLY NEAR PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
650 WHUS43 KIWX 300003 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 803 PM EDT SUN SEP 29 2013 INZ003-MIZ077-300115- /O.EXP.KIWX.BH.S.0015.000000T0000Z-130930T0000Z/ LA PORTE-BERRIEN- 803 PM EDT SUN SEP 29 2013 /703 PM CDT SUN SEP 29 2013/ ...BEACH HAZARDS STATEMENT HAS EXPIRED... WAVES HAVE SUBSIDED AND THE RISK OF RIP CURRENTS HAS DIMINISHED ALONG THE SOUTHEAST LAKE MICHIGAN SHORELINE THIS EVENING... THUS THE BEACH HAZARD STATEMENT HAS BEEN ALLOWED TO EXPIRE. $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 29, 4:56 AM EDT, 20 minutes earlier.
Area forecast discussion, Sep 29, 4:56 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 456 AM EDT SUN SEP 29 2013 .SYNOPSIS... ISSUED AT 205 AM EDT SUN SEP 29 2013 AN UPPER LEVEL SYSTEM TRACKING ACROSS THE GREAT LAKES REGION WILL DRAG A COLD FRONT ACROSS THE REGION TODAY. AN AREA OF RAIN SHOWERS WILL ACCOMPANY THE FRONT AS IT TRACKS FROM WEST TO EAST ACROSS THE AREA...WITH DRY CONDITIONS EXPECTED TO RETURN TONIGHT. AFTER A BRIEF RETURN TO MORE SEASONABLE TEMPERATURES...A WARMING TREND IS IN STORE FOR THE EARLY TO MID PORTIONS OF THE WEEK. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 455 AM EDT SUN SEP 29 2013 LOW LEVEL FRONTOGENESIS FORCING HAS BEEN ON THE UPSWING OVER THE PAST SEVERAL HOURS AS SECONDARY UPPER LEVEL SHORT WAVE AS TRACKED ACROSS THE SOUTHERN MN/WESTERN WI. PV ANOMALY ASSOCIATED WITH THIS SECONDARY SHORT WAVE SHOULD CONTINUE TO BECOME AFFECTED BY WEAK UPPER LEVEL DEFORMATION DOWNSTREAM OF ADVANCING UPPER TROUGH AXIS. MAIN RESULT OF THIS EVOLUTION SHOULD BE A CORRESPONDING WEAKENING OF FRONTAL CIRCULATION...AND NAM/GFS 925-850 F VECTOR CONVG FIELDS DO DEPICT A STEADY DIMINISHMENT IN STRENGTH FROM WEST TO EAST ACROSS THE AREA THROUGH EARLY AFTERNOON. PREVIOUS FORECAST STILL APPEARS TO BE IN GOOD SHAPE WITH CATEGORICAL POPS ACROSS WESTERN HALF OF AREA THIS MORNING WITH MORE FAVORABLE UPPER JET STREAK RIGHT ENTRANCE REGION PROXIMITY AND LINGERING IMPACTS OF AFOREMENTIONED MN VORT MAX. 00Z ILX RAOB DEPICTED FAIRLY STEEP 700-550 HPA LAPSE RATES...BUT HIGHLY ELEVATED NATURE OF LIMITED INSTABILITY AND STRONGER UPPER FORCING DIVORCED WELL NORTH ACROSS THE UPPER GREAT LAKES HAS HINDERED ANY TS. WHILE THE VERY LOW PROBABILITY OF AN ISOLATED STORM MAY STILL EXIST...WILL CONTINUE TO HOLD OFF ON ANY ZFP MENTION. LOSS OF STRONGER MID/UPPER FORCING LATE THIS MORNING/AFTERNOON SHOULD RESULT IN SLOWING OF LOW LEVEL FRONTAL BOUNDARY ACROSS FAR SOUTHEAST PORTIONS OF THE AREA. LACK OF STRONG MID/UPPER FORCING AND DECREASING MOISTURE DEPTH AS FRONT SLOWS ACROSS THE SOUTHEAST THIS AFTERNOON LEND SUPPORT TO TRANSITION TO LIKELY POPS AND LESSER QPF AMOUNTS ACROSS THE FAR EAST. OF GREATER UNCERTAINTY FOR THIS FORECAST IS AFTERNOON/EVENING POPS ACROSS THE FAR SOUTHEAST GIVEN LINGERING BOUNDARY AND POTENTIAL FOR THE TAIL OF THE MN VORT MAX TO BE PUSHING THROUGH THE SOUTHERN GREAT LAKES REGION. GIVEN THE REDUCTION IN MOISTURE DEPTH...IT IS POSSIBLE THIS COULD TRANSLATE INTO SOME PATCHY DRIZZLE OR -RA ACROSS THE FAR SOUTHEAST THIS EVENING WITH REMNANTS OF WEAK MN VORT...BUT WILL KEEP POPS BELOW MENTIONABLE LEVELS AT THIS TIME WITH LOW CONFIDENCE IN MEASURABLE PRECIP GIVEN SHALLOW MOISTURE PROFILES. OTHER CONCERN FOR TONIGHT WILL BE POTENTIAL FOR PATCHY FOG DEVELOPMENT GIVEN RECENT RAINFALL...CLEARING SKIES...RAPIDLY DECOUPLING ACROSS NWRN HALF OF THE AREA. LINGERING STRATUS ACROSS THE SOUTHEAST POSES MORE UNCERTAINTY IN REGARDS TO FOG POTENTIAL BUT HAVE ADDED PATCHY FOG MENTION ALL LOCATIONS AFTER 06Z. NO CHANGE TO PREVIOUS MINS IN THE MID TO UPPER 40S...EXCEPT LOWER 50S FAR SOUTHEAST WHERE GREATER LOW CLOUD RESIDENCE TIME IS EXPECTED THIS EVENING. && .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 455 AM EDT SUN SEP 29 2013 THE MAIN CHALLENGES THIS PERIOD OCCUR AFTER WEDNESDAY AS NCEP AND OTHER MODELS STRUGGLE HANDLING THE TIMING AND AMPLITUDE OF SIGNIFICANT SHORT WAVE ENERGY MOVING EAST ACROSS THE CONUS. ENSEMBLE SPREADS AMONG THE GFS...CANADIAN GEM...AND ECMWF WERE LARGE LATE IN THE PERIOD. THE ECMWF NORMALIZED STANDARD DEVIATIONS WERE MASSIVE... 5 TO 8 STD DEVIATIONS AMONG THE MASS FIELDS OF ENSEMBLE MEMBERS. THE GFS AND ALSO HAD LARGE SPREADS AMONG MEMBERS. REJECTED THE ECMWF COMPLETELY GIVEN NO RUN TO RUN CONSISTENCY. THEREFORE...WAS HESITANT TO MAKE MANY CHANGES TO THE ONGOING FCST/GRIDS...WAITING FOR SUBSEQUENT RUNS TO COME INTO SOME TYPE A AGREEMENT AMONG MEMBERS. TEMPERATURES SHOULD RISE MUCH ABOVE NORMAL BY TUESDAY...REACHING AROUND 80 DEGREES. THE GFS HAS BEEN CONSISTENT THE PAST FEW RUNS WITH WARM HIGHS TUESDAY THROUGH THURSDAY AND APPEARS ON TRACK. LEFT CONDITIONS DRY THROUGH FRIDAY WITH A SLIGHT CHANCE FOR SHOWERS SATURDAY AS MENTIONED ABOVE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 455 AM EDT SUN SEP 29 2013 STRENGTHENING LOW LEVEL FRONTOGENESIS WITH THE APPROACH OF SECONDARY SHORT WAVE ACROSS EAST CENTRAL MINNESOTA HAS LED TO AN INCREASE IN RAIN COVERAGE ACROSS NORTHEAST ILLINOIS OVER THE PAST SEVERAL HOURS. THIS SHORT WAVE SHOULD GRADUALLY WEAKEN AS IT GETS SHEARED INTO THE UPPER GREAT LAKES OVERNIGHT WHICH SHOULD EVENTUALLY WANE SHOWER INTENSITY TOWARD MID MORNING. NOT MANY CHANGES MADE TO PREVAILING SHOWERS AT BOTH TERMINALS. (08Z-12Z AT KSBN AND 11Z-17Z AT KFWA). SOME VERY MINOR STEEPENING OF ELEVATED LAPSE RATES COULD SUPPORT ISOLD THUNDER ESPECIALLY ACROSS NWRN INDIANA THROUGH 12Z...BUT POINT PROBABILITY FOR KSBN MUCH TOO LOW FOR INCLUSION IN THE 06Z TAFS. MVFR CONDS ASSOCIATED IN VICINITY OF THE FRONT WILL IMPROVE TO VFR LATER THIS MORNING. WEAK SFC HIGH PRESSURE AND RESIDUAL LOW LEVEL MOISTURE FROM RECENT RAINFALL WILL CAUSE SOME CONCERN FOR FOG LATE TONIGHT...BUT THIS WILL BE ADDRESSED IN THE 12Z TAFS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...MARSILI SHORT TERM...MARSILI LONG TERM...SKIPPER AVIATION...MARSILI VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Sep 28, 5:18 AM EDT, 23 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 518 AM EDT SAT SEP 28 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-290930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 518 AM EDT SAT SEP 28 2013 /418 AM CDT SAT SEP 28 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-290930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 518 AM EDT SAT SEP 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 5:05 AM EDT | Small Craft Advisory | IWX | 11 hr |
Nearby
Beach Hazards Statements in Michigan, 2013Beach Hazards Statements in Indiana, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.